They are probably due to a rise in a nervous/immune system transmitter, histamine which can cause localized increases in blood flows within the skin, Grace. The skin is also rich in serotonin, a neurotransmitter implicated in anxiety and depression.
They can be reduced or eliminated by taking antihistamines.
Check with your doctor or pharmacist if you are taking any medication and be aware that some antihistamines can cause drowsiness (newer ones generally don't).
NOTE: I am not a doctor, and more importantly, I'm not *your* doctor so the above advice is necessarily of a general nature which may or may not apply to you. Always consult your health provider before acting on anything you've read here.
NOTICE: The information provided on this site is not a substitute for professional medical advice,
diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your
physician or other qualified health provider because of something you have read on Wellsphere.
If you have a medical emergency, call your doctor or 911 immediately.